Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 226, NWS Mobile, AL

July 30, 2005Perry County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jul 30, 2005, 4:58 PM CDT for Perry County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2005, 4:58 PM CDT (21:58 UTC)
Expired
Jul 30, 2005, 5:30 PM CDT
In force
32 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Perry County, MS

The radar

The Mobile radar (KMOB), 90 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
919 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:35 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 30, 3:35 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
335 PM CDT SAT JUL 30 2005

.SYNOPSIS...
WEAK STATIONARY FRONT/BOUNDARY EXTENDS FROM THE NORTHWESTERN
GULFMEX...ACROSS SE LOUISIANA INTO A WEAK LOW JUST OFFSHORE OF THE
ALABAMA/NW FLORIDA COAST.  THE BOUNDARY EXTENDS EAST OUT OF THIS
WEAK LOW ACROSS THE WRN FLORIDA PANHANDLE INTO S CNTRL ALABAMA AND
INTO SRN GEORGIA.  ALOFT...WE NOTE A WEAK/BROAD LOW AT 700 MB OVER
SRN ALABAMA...WITH THE BROAD CYCLONIC CIRCULATION NOTED IN THE
REGIONAL RADAR IMAGERY LOOP.  HIGHER UP WE STILL SEE A TROUGH FROM
500 MB TO 250 MB EXTENDING FROM MISSISSIPPI/ALABAMA INTO THE NERN
STATES.  TO THE SOUTH...A MIDLEVEL LOW/CIRCULATION WAS NOTED OVER
THE WESTERN GULFMEX HEADED EAST TOWARD TAMPICO...NOT A FACTOR ON OUR
WEATHER.

/05

&&

.SHORT TERM (TONIGHT THROUGH MONDAY)...
THE REMAINDER OF WEEKEND WILL REMAIN FAIRLY WET IN THE AFTERNOON
HOURS AND WE PLAN ON KEEPING THE POPS AT LEAST IN THE LIKELY
CATEGORY (18Z-00Z) MOST AREAS.  12Z GUIDANCE STILL WANTING TO SHIFT
THE MIDLEVEL WEAKNESS/TROUGH BACK TO THE WEST THROUGH MONDAY AND
KEEPS SOME SORT OF SFC/850 MB BOUNDARY IN PLACE OVER THE FORECAST
AREA.  GIVEN THE DEEPLY MOIST AND POTENTIALLY UNSTABLE AIRMASS THAT
WILL REMAIN IN PLACE...SEE NO REASON NOT TO KEEP THE PERSISTENT
PATTERN GOING...AT LEAST THROUGH MONDAY.

.LONG TERM (TUESDAY THROUGH NEXT SATURDAY)...
WE DIDNT MAKE ANY SIGNIFICANT CHANGES THROUGH THE EXTENDED RANGE
PACKAGE...OTHER THAN TO ADJUST THE RAIN CHANCES UP A BIT IN THE
TUESDAY TO WEDNESDAY TIMEFRAME.  THE MIDLEVEL TROUGH REMAINS IN
PLACE NEARBY OR JUST TO THE WEST THROUGH LATE WEEK WITH DIURNAL
CONVECTION/THUNDERSTORMS EXPECTED EACH DAY.

/05

&&

MARINE...
DUE TO A VERY MOIST AND LOW SHEAR ENVIRONMENT...WE HAVE BEEN
RECEIVING REPORTS OF WATERSPOUTS TODAY WITH SHOWERS/THUNDERSTORMS
THAT HAVE BEEN HUGGING THE COAST. NOT SEEING A GREAT DEAL OF CHANGE
IN THE FORECAST OVER THE NEXT SEVERAL DAYS. WEAK SURFACE TROF OF LOW
PRESSURE OVER THE MARINE AREA IS FORECAST TO SLIP SLOWLY WEST
NORTHWEST OVER THE NEXT SEVERAL DAYS. MARINE WEATHER LOOKS TO REMAIN
UNSETTLED AND WOULD NOT BE SURPRISED TO RECEIVE MORE REPORTS OF
WATERSPOUTS FROM TIME TO TIME.

/10

&&

.FIRE WX...
NO CONCERNS ATTM.

/05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  90  75  92 /  30  60  40  60
PENSACOLA   75  89  76  90 /  40  70  40  60
DESTIN      78  87  78  89 /  40  70  40  50
EVERGREEN   71  88  71  90 /  40  80  40  60
WAYNESBORO  70  90  71  91 /  30  50  30  60
CAMDEN      71  88  73  90 /  50  80  30  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.

&&
Hazardous weather outlook, Jul 30, 5:45 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT SAT JUL 30 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301800-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
545 AM CDT SAT JUL 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT...
A STATIONARY FRONT WILL DISSIPATE OVER THE REGION TODAY. A WEAK
SURFACE LOW WILL DEVELOP OVER THE NORTH CENTRAL GULF OF MEXICO AND
MOVE WESTWARD TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP IN THE HEAT OF THE DAY. THE MAIN THREAT WILL BE COPIOUS
RAINFALL RATES...SOMETIMES 2 TO 3 INCHES PER HOUR...ALONG WITH
FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAIN WILL RESULT IN SOME
MINOR FLOODING IN SOME AREAS. THUNDERSTORMS WILL ENDURE THROUGH 9 PM
CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OR STORM SPOTTERS WILL NOT BE
NECESSARY.

In the hours before

Special weather statement, Jul 30, 4:16 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
416 PM CDT SAT JUL 30 2005

ALZ061-063-302200-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
416 PM CDT SAT JUL 30 2005

...A CLUSTER OF STRONG THUNDERSTORMS IS MOVING WESTWARD OVER EAST CENTRAL
MOBILE COUNTY...

AT 411 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER SPRING HILL COLLEGE...AND MOVING WEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
UNIVERSITY OF SOUTH ALABAMA...AIRPORT AND UNIVERSITY...COTTAGE HILL
PARK...MAGNOLIA GROVE GOLF COURSE...MOBILE AIRPORT...SNOW AND TANNER
WILLIAMS ROADS AND SCHILLINGER AND THREE NOTCH ROADS THROUGH 500 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 30, 4:50 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
450 PM CDT SAT JUL 30 2005

ALZ061-063-302230-
LOWER MOBILE-UPPER MOBILE-
450 PM CDT SAT JUL 30 2005

...A CLUSTER OF STRONG THUNDERSTORMS ARE MOVING WESTWARD OVER MOBILE
COUNTY...

AT 446 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR SEVEN HILLS...AND MOVING SOUTHWEST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SEVEN HILLS...HUTCHENS ELEMENTARY SCHOOL...TANNER WILLIAMS AND DEES
THROUGH 530 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING AREAS AND ON AREA ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO
WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

13

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 4:42 AM CDTSpecial Marine WarningMOB2 hr
Jul 30, 12:22 PM CDTSpecial Marine WarningMOB53 min
Jul 30, 1:12 PM CDTSpecial Marine WarningMOB63 min
Jul 30, 2:48 PM CDTSpecial Marine WarningMOB57 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.